2011 issue 3

Back

Volume 20, issue 3

Case report

Chronic anxiety disorders after acute non-allergic reaction to penicillin

Krzysztof Krysta1, Anna Paliga1, Joanna Leszczyńska1, Izabela Oberda1
1. Klinika Psychiatrii i Psychoterapii, Śląski Uniwersytet Medyczny, Katowice
Postępy Psychiatrii i Neurologii 2011, 20(3): 217–219
Keywords: non-allergic reaction to penicillin, anxiety disorder

Abstract

Objective. A case of acute non-allergic reaction following penicillin administration is described.
Case report. The major symptoms included dyspnoea, chest constriction, palpitations, and strong fear of death. The symptoms developed within less than 20 seconds from the injection and disappeared after about 15 minutes. The incident initiated a long-term anxiety disorder accompanied by somatic symptoms resembling the primary reaction to penicillin.
Commentary. A possibility of long-term sequelae of an acute reaction to medication should always be taken into account. Such side effects may severely impair the patient's psychosomatic condition and affect his/her quality of life.

Address for correspondence:
dr Krzysztof Krysta
Katedra i Klinika Psychiartii i Psychoterapii ŚUM
ul. Ziołowa 45/47, 40-635 Katowice
tel/fax 32-205 92 60
e–mail: krysta@mp.pl